Delaware, 2007

Flash Flood in Delaware, July 10, 2007

July 10, 2007 · NWS PHI · 1 event in 1 county or zone

Thunderstorms with very heavy rain produced field, poor drainage and small stream flooding in the extreme southwest tip of Delaware in Little Creek Hundred in and around Packing House Corner. Doppler Radar storm total estimates reached 5 inches in the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Thunderstorms with very heavy rain produced field, poor drainage and small stream flooding in the extreme southwest tip of Delaware in Little Creek Hundred in and around Packing House Corner. Doppler Radar storm total estimates reached 5 inches in the area. Farther east, in Georgetown, the rain was not as heavy, but still caused poor drainage flooding around the Georgetown Library.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 10, 12:12 PM EST, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 10, 12:12 PM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
112 PM EDT TUE JUL 10 2007

.SYNOPSIS...
HIGH PRESSURE ANCHORED OFF THE COAST OF THE CAROLINAS WILL MAINTAIN
A SOUTHERLY FLOW OF HOT AND INCREASINGLY HUMID AIR THROUGH WEDNESDAY.
A COLD FRONT IS THEN EXPECTED TO MOVE THROUGH THE AREA WEDNESDAY
NIGHT AND EARLY THURSDAY MORNING, BRINGING AN END TO THE HEAT. AN
AREA OF LOW PRESSURE COULD DEVELOP ALONG THE FRONT LATE FRIDAY INTO
SATURDAY, AND TRACK JUST TO OUR SOUTH LATER SATURDAY INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPERATURES WERE A BIT HIGHER THIS MORNING AS COMPARED WITH
YESTERDAY, GENERALLY 2 TO 4 DEGREE FOR MOST AREAS. DEW POINTS ALSO
WERE HIGHER. THIS ARGUES FOR HIGH TEMPERATURES ABOUT WHERE THEY WERE
YESTERDAY OR MAYBE EVEN A DEGREE OR TWO HIGHER. MIXING ISNT
LOOKING LIE IT GOING TO HAPPEN, AND DEW POINTS ARE MUCH HIGHER AT
MIDDAY THAN PREVIOUSLY FORECAST, SO THEY WERE UPDATED TOT HE LOWER
AND MID 70S CENTRAL AND SOUTH. THIS LEADS TO HIGHER HEAT INDICES,
SO WE WILL ISSUE A HEAT ADVISORY FOR AREAS SOUTH OF THE EXCESSIVE
HEAT WARNING AREA, ALSO UNTIL 6 PM. HOWEVER, ARGUING AGAINST SIMILAR
HIGHS AS YESTERDAY, AND MAYBE A COUPLE OF DEGREES LOWER, MORE
CLOUDS WERE FORMING OFF TO OUR SOUTHWEST. IT APPEARS AS THOUGH
CLOUDS WILL ADVECT TOWARD OUR AREA, AT LEAST FOR SOUTHWESTERN
ZONES. CAPES ARE MUCH HIGHER TODAY, IN THE 2000 TO 2500 J/KG
RANGE, AND THE STABILITY IS LOWER WITH LIFTED INDICES OF MINUS 1
OR MINUS 2 THE 12Z FOUS DATA SHOWS GENERALLY MINUS 3 TO MINUS 6
FOR LATER THIS AFTERNOON. WITH SOME CONVECTION FIRING OFF TO OUR
SOUTH AND SOUTHWEST, WE SEE THAT THERE IS SUFFICIENT MOISTURE AND
INSTABILITY. AS TO A LIFTING MECHANISM, WE CERTAINLY REACH
CONVECTIVE TEMPERATURES IN THE LOWER 90S TODAY, AND THERE COULD BE
SOME (MARINE OR CONVECTIVE) BOUNDARIES FORMING AND CAUSING LIFT
LATER THIS AFTERNOON. THE LATEST RUC SHOWS GOOD UPWARD VERTICAL
MOTIONS OVER OUR WESTERN AND NORTHERN ZONES BY 00Z WITH A SHORT
WAVE ALOFT, AND PRECIPITATION AMOUNTS ON THE ORDER OF HALF AN
INCH. AT THIS POINT, CONVECTION IS EXPECTED TO BE SCATTERED NORTH
AND WEST, AND ISOLATED NEAR, SOUTH, AND EAST OF PHILADELPHIA.

SO, THE NET RESULT IS THAT WE WILL FORECAST HIGHS ABOUT AS THEY WERE
YESTERDAY, AND RAISE MAXIMUM TEMPERATURES A COUPLE OF DEGREES AS
WELL AS ADJUST DEW POINTS TO CURRENT LEVELS AND INTERPOLATE TO MAV
MOS FORECASTS. HIGH TEMPERATURES MAY BE REACHED FAIRLY EARLY, THEN
PLATEAU FOR AWHILE. THIS WILL LEAVE US WITH MAXIMUM HEAT INDICES IN
NEAR 105, AND UP TO 108 FOR OUR HEAT ADVISORY ZONES. THE EXCESSIVE
HEAT WARNING WILL CONTINUE UNTIL EXPIRATION, AND THE HEAT ADVISORY
WILL JOIN IT, THROUGH 6 PM. ALSO, WE WILL BUMP PRECIPITATION
PROBABILITIES BY 10 PERCENT ACROSS THE BOARD, MEANING CHANCE FOR
OUR NORTHERN ZONES AND SLIGHT CHANCE CENTRAL AND SOUTH. QPF WAS
CORRESPONDINGLY ADJUSTED, WITH THE HIGHEST AMOUNTS FROM THE I-95
CORRIDOR NORTH AND WEST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
DEW POINTS SHOULD RISE AND THERE SHOULD BE SOME INCREASE IN CLOUDINESS
TONIGHT, AND PREV FORECAST HAD SOME FAIRLY WARM MINIMUMS. THEY
SEEMED WARRANTED AND WERE KEPT.

THE COLD FRONT APPROACHES ON WEDNESDAY, STILL SOMEWHAT FASTER PER
THE GFS AS COMPARED TO THE WRF. WE STILL LOOK TO GET THE RIGHT REAR
QUAD OF AN UPPER JET TO OUR NORTHWEST BETWEEN 00Z AND 06Z THURSDAY,
AND THERE STILL LOOKS TO BE DIFFLUENCE AS THE ASSOCIATED MID LEVEL
IMPULSE ROTATES TOWARD US. Q-VECTOR DIVERGENCE ALOFT AND LOWER LEVEL
FRONTOGENESIS COINCIDE. THE H8 FLOW IS VERY MOIST BUT NOT VERY
STRONG. THE SPEED SHEAR AHEAD OF THE FRONT IS NOT VERY IMPRESSIVE,
ALTHOUGH THERE IS FAIRLY GOOD DIRECTIONAL SHEAR. THERE IS A BIT OF
BACKING IN THE MODEL SFC WINDS THAT ARE, IN PART, RESPONSIBLE FOR
THIS, BUT THAT DOES NOT HAVE TOO MUCH OF AN INFLUENCE ON HIGH CAPES
AWAY FROM THE COAST. SPC HAS PUT MOST OF THE AREA IN A SLIGHT RISK
FOR THIS SYSTEM.

IF THE WRF IS RIGHT IN THE WAY IT DEVELOPS AN IMPULSE ALONG THE SFC
FRONT, THE FRONT WILL MOVE FAIRLY SLOWLY. GIVEN THE PWATER VALUES IN
EXCESS OF TWO INCHES AND H8 DEW POINTS OF 14 DEG C FROM BOTH THE
WRF AND THE GFS, THAT WOULD MAKE THIS FRONT A SEVERE WEATHER AND A
LOCALIZED FLOODING THREAT, AND OUR QPF VALUES, EVEN THOUGH THEY ARE
BASIN AVERAGES, WOULD BE A BIT CONSERVATIVE. THE GFS DOES NOT
SUPPORT THE WRF SOLUTION. THE CANADIAN SEF AND THE ECMWF ARE A
COMPROMISE. WELL MENTION THE POTENTIAL FOR BOTH SEVERE WEATHER
AND LOCALIZED FLOODING IN THE HWO FOR NOW.

WE GENERALLY KEPT CONTINUITY ON MAX TEMPS FOR WEDNESDAY AND MINS
FOR WEDNESDAY NIGHT, GENERALLY SPLITTING THE DIFFERENCE BETWEEN
THE WARMER MAV AND THE COOLER MET WAS CONSISTENT WITH THIS ON THE
MAXES, AND BOTH STAT PACKAGES, IN GENERAL, AGREED WITH CONTINUITY
ON THE MINS.

EVEN THE SLOWEST MODEL DRIES OUT THE WHOLE FA BY 00Z FRIDAY DURING
THIS RUN. WE KEPT A CHANCE FOR THURSDAY IN THE SOUTH, BUT NOT IN
THE NORTH. WE LEANED TOWARD THE COOLER STAT GUIDANCE FOR
THURSDAY MAXES.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE COLD FRONT IS FORECAST TO STALL TO OUR SOUTH ACROSS THE MIDDLE
ATLANTIC COAST.  DEPENDING ON THE MODEL OF CHOICE, THERE MAY OR MAY
NOT BE A WAVE OR TWO OF LOW PRESSURE THAT WILL MOVE ALONG THE
FRONT.  FOR THE TIME BEING, WEVE INCLUDED SLIGHT CHANCE POPS FOR
SATURDAY AND SUNDAY ALONG WITH CHANCE POPS FOR SATURDAY NIGHT.
THERES A FAIR AMOUNT OF UNCERTAINTY REGARDING THE TIMING AND
OCCURRENCE OF ANY PRECIP OVER THE WEEKEND.

THE RIDGE IN THE WEST AND TROUGH IN THE EAST PATTERN IS EXPECTED TO
HOLD FROM LATE IN THE WEEK INTO THE WEEKEND.  THE PATTERN IS
FORECAST TO BEGIN FLATTENING AS WE GO INTO THE EARLY PART OF NEXT
WEEK, PERHAPS BRINGING A RETURN OF HOT HUMID CONDITIONS.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
MORNING VISIBILITIES HAVE BEEN TRENDING LOWER WITH EACH SUCCESSIVE
MORNING AS HUMIDITY LEVELS BUILD IN ADVANCE OF WEDNESDAY NIGHTS
COLD FRONT. VISIBILITIES MAY BE SLOW TO RECOVER THIS MORNING, AND
ITS POSSIBLE THAT SOME SPOTS MAY REMAIN AROUND 5 OR 6 MILES IN HAZE
FOR MUCH OF THE DAY. FOR NOW, THE TAF SITES WERE IMPROVED BY MID
MORNING TO UNRESTRICTED. WELL MAKE ADJUSTMENTS AS NEEDED.

OTHER THAN THAT FLY IN THE OINTMENT, NO MAJOR CONCERNS ARE EXPECTED
TODAY, AND SKY CONDITIONS ARE ANTICIPATED TO BE SIMILAR TO THE PAST
COUPLE OF DAYS, WITH THE EXCEPTION THAT MORE CUMULUS MAY FORM, AND
FORM TO HIGHER TOPS, PERHAPS 6 TO 8 THOUSAND FEET. THERE IS A SLIGHT
CHANCE OF AFTERNOON CONVECTION, WITH A CHANCE NORTH AND WEST OF
PHILADELPHIA, AND IT WAS DECIDED TO CARRY A CB REMARK FOR SEVERAL
TAF SITES. WINDS WILL BE FROM THE SOUTH-SOUTHWEST AND GENERALLY
AROUND 10 KNOTS, THOUGH THERE MAY BE SOME GUSTINESS IN THE AFTERNOON
FOR SOME AREAS, BUT IT IS NOT EXPECTED TO EXCEED 15 TO 20 KNOTS.

IN THE EXTENDED PERIOD, THE POSSIBILITY OF SCATTERED SHOWERS AND
THUNDERSTORMS REMAINS INTO THE EARLY PART OF THURSDAY (ESPECIALLY
WEDNESDAY AFTERNOON AND EVENING), AND THEN POSSIBLY AGAIN FOR THE
WEEKEND. CONDITIONS SHOULD REMAIN GENERALLY VFR THROUGH THE END OF
THE WEEK, EXCEPT DURING SHOWERS AND THUNDERSTORMS, AND DURING
PERIODS OF LATE NIGHT AND EARLY MORNING FOG AND HAZE.

&&

.MARINE...
WINDS AND WAVES CONTINUE TO BE FORECAST BELOW SMALL CRAFT CONDITIONS
THROUGH THE WEEKEND. WINDS CONTINUE TO BE FORECAST FROM THE SOUTH TO
SOUTHWEST 10 TO 15 KT, WITH SOME GUSTS POSSIBLE TO 20 KT. WAVES ARE
EXPECTED TO 2 TO 4 FT. WAVE WATCH TRIED TO BRING IN 5 FOOT SEAS FOR
A FEW HOURS WITH THE PASSAGE OF THE FRONT, BUT THIS IS THE FIRST IT
HAS SHOWED THIS IN A FEW DAYS, SO WE WILL NOT INCLUDE IT IN THIS
FORECAST, THOUGH IT WILL NEED TO BE WATCHED. THE MAIN FRONTAL
PASSAGE WILL BE OVERNIGHT WEDNESDAY/EARLY THURSDAY, THOUGH MODEL
GUIDANCE SHOWS THE FRONT STALLING SOUTH OF THE AREA WHILE A WAVE OF
LOW PRESSURE FORMS ALONG IT AND MOVES TOWARD THE AREA OVER THE
WEEKEND. THIS WILL ALSO NEED TO BE MONITORED AS THIS WILL HAVE AN
EFFECT ON THE WIND SPEED AND DIRECTION.

THE THREAT OF RIP CURRENTS IS EXPECTED TO BE LOW TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR
     PAZ067>071.
NJ...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR NJZ016-021>023.
     EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR
     NJZ015-017>019.
DE...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR DEZ002-003.
     EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR
     DEZ001.
MD...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR MDZ008-012-015-
     019-020.
MARINE...NONE.

&&

SYNOPSIS/SHORT TERM...DELISI
NEAR TERM...DELISI &
LONG TERM...DI
AVIATION/MARINE...ROBERTSON &
Hazardous weather outlook, Jul 10, 12:23 PM EST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
123 PM EDT TUE JUL 10 2007

NJZ001-007>010-012-013-020-027-PAZ054-055-060>062-111015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
123 PM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MAXIMUM HEAT INDEX VALUES AWAY FROM THE HIGHER ELEVATIONS AND COAST
ARE FORECAST TO REACH THE UPPER 90S TO NEAR 100 DEGREES THIS
AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT WILL PRODUCE LOCALLY HEAVY RAINFALL AND POTENTIALLY GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS PUT THE AREA
IN A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE PERIOD FROM
LATE WEDNESDAY INTO WEDNESDAY NIGHT. DAMAGING WINDS WOULD BE THE
MAIN THREAT, BUT HEAVY DOWNPOURS RESULTING IN LOCALIZED FLOODING
ALSO ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-MDZ008-012-015-019-020-NJZ016-021-022-111015-
KENT DE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-
ATLANTIC-
123 PM EDT TUE JUL 10 2007

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...EASTERN
MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

MAXIMUM HEAT INDEX VALUES THIS AFTERNOON WILL REACH UP TO 108
DEGREES. ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT WILL PRODUCE LOCALLY HEAVY RAINFALL AND POTENTIALLY GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS PUT THE AREA
IN A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE PERIOD FROM
LATE WEDNESDAY INTO WEDNESDAY NIGHT. DAMAGING WINDS WOULD BE THE
MAIN THREAT, BUT HEAVY DOWNPOURS RESULTING IN LOCALIZED FLOODING
ALSO ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ067>071-111015-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
123 PM EDT TUE JUL 10 2007

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THE COMBINATION OF TEMPERATURES AROUND 95 DEGREES AND HIGHER
HUMIDITY LEVELS THIS AFTERNOON WILL PRODUCE MAXIMUM HEAT INDEX
VALUES UP TO 105 DEGREES. ISOLATED TO SCATTERED THUNDERSTORMS
THIS AFTERNOON WILL PRODUCE LOCALLY HEAVY RAINFALL AND POTENTIALLY
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS PUT THE AREA
IN A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE PERIOD FROM
LATE WEDNESDAY INTO WEDNESDAY NIGHT. DAMAGING WINDS WOULD BE THE
MAIN THREAT, BUT HEAVY DOWNPOURS RESULTING IN LOCALIZED FLOODING
ALSO ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-111015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
123 PM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MAXIMUM HEAT INDEX VALUES ARE FORECAST TO REACH THE MID 90S.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WITH LOCALLY GUSTY WINDS AND HEAVY DOWNPOURS ARE
POSSIBLE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-NJZ023-111015-
INLAND SUSSEX-CAPE MAY-
123 PM EDT TUE JUL 10 2007

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

MAXIMUM HEAT INDEX VALUES WILL REACH UP TO 108 DEGREES THIS
AFTERNOON, MAINLY FOR INLAND LOCALES. ISOLATED THUNDERSTORMS THIS
AFTERNOON AN EARLY THIS EVENING WILL PRODUCE LOCALLY HEAVY
RAINFALL AND POTENTIALLY GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WITH LOCALLY GUSTY WINDS AND HEAVY DOWNPOURS ARE
POSSIBLE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-111015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
123 PM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS PUT THE AREA
IN A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT.
DAMAGING WINDS WOULD BE THE MAIN THREAT. LOCALIZED HEAVY DOWNPOURS
ALSO ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-450>455-111015-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
123 PM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WITH LOCALIZED GUSTY WINDS AND HEAVY DOWNPOURS ARE
POSSIBLE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GORSE

In the hours before

Local storm report, Jul 10, 2:02 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
302 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     LIGHTNING        4 ENE GLASSBORO         39.72N 75.04W
07/10/2007                   GLOUCESTER         NJ   COUNTY OFFICIAL

            5 HOMES STRUCK BY LIGHTNING IN WASHINGTON TOWNSHIP, AND A
            SHED HIT BY LIGHTNING IN FRANKLIN TOWNSHIP WITH SEVERAL
            FIRES AS A RESULT. A HOME ON JACQUELINE PLACE HAD ITS
            CHIMNEY STRUCK BY LIGHTNING CAUSING SIGNIFICANT DAMAGE.
            WIRES WERE ALSO DOWNED BY LIGHTNING CAUSING TRAFFIC LIGHT
            OUTAGES, ESPECIALLY ON THE BLUEHORSE PIKE. NUMEROUS BRUSH
            FIRES WERE SPARKED BY THE LIGHTNING.

0117 PM     TSTM WND DMG     4 SE GLASSBORO          39.66N 75.05W
07/10/2007                   GLOUCESTER         NJ   COUNTY OFFICIAL

            TREES KNOCKED DOWN ALONG ROUTE 659 NEAR ROUTE 538 IN
            FRANKLIN TOWNSHIP. SOME TREES WERE ALSO DOWNED ALONG BLUE
            BELL ROAD AND CORKERY ROAD IN MONROE TOWNSHIP.

0228 PM     TSTM WND DMG     9 SSW LEISURETOWNE      39.78N 74.77W
07/10/2007                   BURLINGTON         NJ   TRAINED SPOTTER

            TREES AND WIRES KNOCKED DOWN IN SHAMONG TOWNSHIP. ONE
            TREE WAS KNOCKED DOWN ONTO A VEHICLE.

0235 PM     HAIL             HAMMONTON               39.65N 74.77W
07/10/2007  E0.50 INCH       ATLANTIC           NJ   CO-OP OBSERVER

            PEA TO MARBLE SIZE HAIL REPORTED IN HAMMONTON.

0235 PM     TSTM WND GST     HAMMONTON               39.65N 74.77W
07/10/2007  M45.00 MPH       ATLANTIC           NJ   CO-OP OBSERVER

            A 45 MPH THUNDERSTORM WIND GUST WAS MEASURED IN
            HAMMONTON.

&&

GORSE
Special weather statement, Jul 10, 2:06 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
306 PM EDT TUE JUL 10 2007

DEZ002-MDZ015-020-102000-
CAROLINE-KENT-QUEEN ANNES-
306 PM EDT TUE JUL 10 2007

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT AND QUEEN ANNES
COUNTIES...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF DOVER...MOVING WEST AT 10
MPH. THE THUNDERSTORM WILL BE NEAR HENDERSON...MARYDEL AROUND 315
PM...RIDGELY AROUND 330 PM...BARCLAY AND SUDLERSVILLE AROUND 345 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

FORECASTER: AMC
Special weather statement, Jul 10, 2:32 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EDT TUE JUL 10 2007

NJZ014-025-026-102300-
EASTERN MONMOUTH-COASTAL ATLANTIC-COASTAL OCEAN-
INCLUDING THE CITIES OF...SANDY HOOK...ATLANTIC CITY...
LONG BEACH ISLAND
332 PM EDT TUE JUL 10 2007

...AREAS OF DENSE FOG AFFECTING THE SHORE...

A SOUTHEAST WIND CONTINUES TO PUSH VERY MOIST AIR INTO THE SHORE
LOCATIONS. AS A RESULT, AREAS OF DENSE FOG HAVE FORMED AND WILL
CONTINUE TO IMPACT THE AREA DURING THE REST OF THIS AFTERNOON AND
EARLY THIS EVENING. THE VISIBILITY HAS BEEN LOCALLY REDUCED TO ONE
HALF OF A MILE OR LESS, WHICH WILL IMPACT BEACH GOERS.

IF YOU ARE AT THE SHORE, BE AWARE OF THE LOCALLY DENSE FOG AND
FOLLOW INSTRUCTIONS FROM LIFEGUARDS AND OR LOCAL OFFICIALS.

GORSE/MEOLA/HAYS
Local storm report, Jul 10, 2:35 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     LIGHTNING        4 ENE GLASSBORO         39.72N 75.04W
07/10/2007                   GLOUCESTER         NJ   COUNTY OFFICIAL

            5 HOMES STRUCK BY LIGHTNING IN WASHINGTON TOWNSHIP, AND A
            SHED HIT BY LIGHTNING IN FRANKLIN TOWNSHIP WITH SEVERAL
            FIRES AS A RESULT. A HOME ON JACQUELINE PLACE HAD ITS
            CHIMNEY STRUCK BY LIGHTNING CAUSING SIGNIFICANT DAMAGE.
            WIRES WERE ALSO DOWNED BY LIGHTNING CAUSING TRAFFIC LIGHT
            OUTAGES, ESPECIALLY ON THE BLUEHORSE PIKE. NUMEROUS BRUSH
            FIRES WERE SPARKED BY THE LIGHTNING.

0117 PM     TSTM WND DMG     4 SE GLASSBORO          39.66N 75.05W
07/10/2007                   GLOUCESTER         NJ   COUNTY OFFICIAL

            TREES KNOCKED DOWN ALONG ROUTE 659 NEAR ROUTE 538 IN
            FRANKLIN TOWNSHIP. SOME TREES WERE ALSO DOWNED ALONG BLUE
            BELL ROAD AND CORKERY ROAD IN MONROE TOWNSHIP.

0228 PM     TSTM WND DMG     9 SSW LEISURETOWNE      39.78N 74.77W
07/10/2007                   BURLINGTON         NJ   TRAINED SPOTTER

            TREES AND WIRES KNOCKED DOWN IN SHAMONG TOWNSHIP. ONE
            TREE WAS KNOCKED DOWN ONTO A VEHICLE.

0235 PM     HAIL             HAMMONTON               39.65N 74.77W
07/10/2007  E0.50 INCH       ATLANTIC           NJ   CO-OP OBSERVER

            PEA TO MARBLE SIZE HAIL REPORTED IN HAMMONTON.

0235 PM     TSTM WND GST     HAMMONTON               39.65N 74.77W
07/10/2007  M45.00 MPH       ATLANTIC           NJ   CO-OP OBSERVER

            A 45 MPH THUNDERSTORM WIND GUST WAS MEASURED IN
            HAMMONTON.

0305 PM     LIGHTNING        HAMMONTON               39.65N 74.77W
07/10/2007                   ATLANTIC           NJ   CO-OP OBSERVER

            LIGHTNING KNOCKED DOWN WIRES IN HAMMONTON.

0318 PM     FLOOD            HAMMONTON               39.65N 74.77W
07/10/2007                   ATLANTIC           NJ   CO-OP OBSERVER

            FLOODING REPORTED ON SOME SECONDARY ROADS AND ROUTE 54 IN
            THE HAMMONTON AREA.

&&

GORSE
Special weather statement, Jul 10, 2:43 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 PM EDT TUE JUL 10 2007

DEZ001-MDZ008-012-102045-
CECIL-KENT-NEW CASTLE-
343 PM EDT TUE JUL 10 2007

...A STRONG THUNDERSTORM WILL AFFECT CECIL...KENT AND NEW CASTLE
COUNTIES...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS DEVELOPING OVER WESTERN NEW CASTLE COUNTY IN
DELAWARE AND ADJACENT PARTS OF CECIL AND QUEEN ANNES COUNTIES IN
MARYLAND. THESE STORMS WILL DRIFT SLOWLY NORTHEAST.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH SMALL
HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.

FORECASTER: AMC
Special weather statement, Jul 10, 2:51 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT TUE JUL 10 2007

NJZ001-007-PAZ054-055-061-062-102045-
CARBON-LEHIGH-MONROE-NORTHAMPTON-SUSSEX-WARREN-
351 PM EDT TUE JUL 10 2007

...A STRONG THUNDERSTORM WILL AFFECT CARBON...LEHIGH...MONROE...
NORTHAMPTON...SUSSEX AND WARREN COUNTIES...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 29 MILES SOUTHEAST OF SCRANTON...MOVING NORTHEAST
AT 15 MPH. THE THUNDERSTORM WILL BE NEAR BLAIRSTOWN...ALLAMUCHY
AROUND 400 PM...CRANDON LAKES...NEWTON AROUND 430 PM AND LAKE MOHAWK
AROUND 445 PM. OTHER SCATTERED STRONG STORMS WILL BE DEVELOPING OVER
THE SOUTHERN POCONOS AND LEHIGH VALLEY DURING THE REST OF THE
AFTERNOON.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

FORECASTER: AMC

The radar

The Dover AFB radar (KDOX), 45 km away, was scanning. The volume nearest the first event began at 19:59 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Sussex

When
July 10, 3:00 PM EST to 5:00 PM EST
Where
Sussex County, 4 mi W of Delmar
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
38.450, -75.644

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50319.